Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at May 4, 2021, 4:25 AM CDT. It took effect at May 4, 2021, 9:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2021, 4:25 AM CDT (09:25 UTC)
- In effect from
- May 4, 2021, 9:00 PM CDT
- Expired
- May 5, 2021, 1:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
792 WHUS74 KHGX 040925 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 425 AM CDT Tue May 4 2021 GMZ350-355-041730- /O.NEW.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-041730- /O.EXT.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 425 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WHAT...Southeast winds around 20 knots with gusts up to 30 knots are expected this morning. While conditions may drop below criteria this afternoon, north winds from 20 to 25 knots with gusts up to 30 knots are expected this evening into Wednesday morning. Seas 4 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
608 WHUS74 KHGX 041455 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 955 AM CDT Tue May 4 2021 GMZ370-375-042300- /O.CAN.KHGX.SC.Y.0049.000000T0000Z-210505T1500Z/ /O.EXA.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 955 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-042300- /O.CON.KHGX.SC.Y.0050.210505T0300Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 955 AM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
952 WHUS74 KHGX 042032 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 332 PM CDT Tue May 4 2021 GMZ350-355-370-375-051200- /O.EXT.KHGX.SC.Y.0050.210505T0200Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 332 PM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North winds increasing to 20 to 25 kt and seas building to 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
598 WHUS74 KHGX 050314 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1014 PM CDT Tue May 4 2021 GMZ350-355-370-375-051115- /O.CON.KHGX.SC.Y.0050.000000T0000Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1014 PM CDT Tue May 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
795 WHUS74 KHGX 050825 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 325 AM CDT Wed May 5 2021 GMZ370-375-051630- /O.EXT.KHGX.SC.Y.0050.000000T0000Z-210505T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 325 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-051500- /O.CON.KHGX.SC.Y.0050.000000T0000Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 325 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 10 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
659 WHUS74 KHGX 051459 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 959 AM CDT Wed May 5 2021 GMZ350-355-051600- /O.EXP.KHGX.SC.Y.0050.000000T0000Z-210505T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 959 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds across the nearshore waters have diminished below advisory potential. However, small craft should continue to exercise caution. $$ GMZ370-375-051800- /O.CON.KHGX.SC.Y.0050.000000T0000Z-210505T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 959 AM CDT Wed May 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 4, 4:00 AM CDT, 25 minutes earlier.
Area forecast discussion, May 4, 4:00 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
400 AM CDT Tue May 4 2021
.SHORT TERM [Through Wednesday Night]...
A cold front over Central Texas will race east this morning and
reach the College Station area around 15z. PW values in the Brazos
Valley are around 1.60 inches this morning and these values will
increase a bit just ahead of the front but instability is not too
impressive this morning so just a broken line of showers and
storms are expected. The front will probably slow a bit and not
reach the Houston area until about 19-20z. It will be warmer over
the eastern zones ahead of the front, so there will be a bit more
instability with CAPE values around 2200 J/Kg, LI values around
-9, PW values reach 1.90 inches and lapse rates increase to around
6.6 C. Both the ECMWF and the NAM show favorable jet dynamics as
well so feel the risk for stronger storms will increase as the
front moves east this afternoon. SPC has outlooked the eastern
third of the CWA in a Marginal Risk for severe storms for the
late morning and afternoon. There will be quite a contrast in
temperatures today from the cooler air behind the front over the
NW zones to the warm and humid air over the E-SE zones. Skies
will begin to clear behind the front and generally clear skies
are expected tonight. MinT values will be cooler than the past
couple of nights as high pressure settles over the southern
plains and drier air works into the region. The surface high will
bring sunshine on Wednesday and with slightly cooler 850 mb
temps, MaxT values will trend a few degrees cooler despite full
May sunshine. 43
.LONG TERM [Thursday through Tuesday]...
A large ridge of high pressure over the western CONUS will be in
control through much of the long term period. With northeast
winds and mostly clear skies, Thursday will be another quiet day
with slightly above average temperatures. Highs will generally be
in the low to mid 80s. Friday will continue with the dry trend,
but with the introduction of more clouds and warmer conditions as
the sfc flow becomes more easterly. Sfc high shifts to our east
during the weekend, leading to warm southerly winds and more humid
conditions. Some diurnal spotty showers cannot be ruled out on
Saturday and Sunday; but have kept the forecast dry for now. This
pattern will help increase temperatures back above seasonal
normals into next week. Upper ridge and relatively dry weather
will linger into early next week, but a pattern change to zonal
flow aloft may make for more active weather by late Monday and
Tuesday. Confidence in the forecast details this far out remains
low; so kept PoPs in the chance range.
05
&&
.AVIATION [06Z TAF Issuance]...
Showers and thunderstorms are expected to develop along and ahead
of a cold front that will be moving eastward across the area on
Tuesday. MVFR and possible IFR conditions ahead of the front and
also associated with the storms will gradually improve after the
front moves on through. TAF sites will also see winds shift to the
north with the frontal passage which looks to move through the
area in the mid morning to early afternoon hours. 42
&&
.MARINE...
Latest observations show southeast winds 5-10 kt over the
nearshore and around 20 kts offshore, and seas from 4 to 6 ft.
Have issued a Small Craft Advisory for the 20-60 nm waters until
mid-morning. Caution flags are in effect for the nearshore waters
from High Island to Freeport. Wind speed should diminish this
morning in advance of a cold front that will move through the Gulf
waters late this afternoon/early evening. Isolated showers and
thunderstorms will be possible along/ahead the front. Behind the
front, moderate northeast winds around 20 to 25 knots are expected
with seas from 4 to 6 ft, occasionally up 7ft offshore Tuesday
night into Wednesday morning. A SCA has been issued from 10PM
Tuesday - 1PM Wednesday. Winds should weaken by Wed afternoon.
Light to moderate NE winds may bring caution flags conditions on
Thursday. Surface high slides to our east this weekend, bringing
moderate southeast winds along with elevated seas into early next
week. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 56 81 59 83 / 50 0 0 0 0
Houston (IAH) 85 60 83 62 85 / 60 10 0 0 0
Galveston (GLS) 83 66 79 70 80 / 40 20 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
Wednesday for the following zones: Galveston
Bay...Matagorda Bay.
Small Craft Advisory from 10 PM this evening to 1 PM CDT
Wednesday for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
Small Craft Advisory until 10 AM CDT this morning for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT this morning
for the following zones: Coastal waters from High Island to
Freeport TX out 20 NM.
&&
SHORT TERM...43
LONG TERM...05
AVIATION...43
MARINE...05The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:02 AM CDT | Small Craft Advisory | HGX | 8 hr | |
| May 4, 7:53 AM CDT | Special Weather Statement | HGX | Burleson | 52 min |
| May 4, 8:17 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 28 min |
| May 4, 8:22 AM CDT | Special Weather Statement | HGX | Washington | 38 min |
| May 4, 8:44 AM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| May 4, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 48 min |
| May 4, 9:48 AM CDT | Special Weather Statement | HGX | Madison, Trinity, Walker | 42 min |
| May 4, 10:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 4, 12:43 PM CDT | Special Weather Statement | HGX | Liberty | 32 min |
| May 4, 1:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 31 min |
| May 4, 2:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.